Alert archive / Colorado / Freeze Warnings in 2008
Freeze Warning 6, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Oct 13, 2008, 2:47 PM MDT for El Paso County, Colorado. It took effect at Oct 14, 2008, 12:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2008, 2:47 PM MDT (20:47 UTC)
- In effect from
- Oct 14, 2008, 12:00 AM MDT
- Expired
- Oct 14, 2008, 4:51 AM MDT
- In force
- 5 hr
- Issued by
- NWS Pueblo, CO
County El Paso County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Oct 13, 2:42 PM MDT, 5 minutes earlier.
Area forecast discussion, Oct 13, 2:42 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 242 PM MDT MON OCT 13 2008 .SHORT TERM... (TONIGHT AND MONDAY) FCST CONCERNS IN THE SHORT TERM INCLUDE POSSIBLE FROST OR FREEZE ACROSS NORTHERN SECTIONS OF THE PLAINS...AND ONSET AND AREAL EXTENT OF RAIN/SNOW FOR SOUTHERN SECTIONS LATER TONIGHT THROUGH TUESDAY. ELONGATED UPPER TROF AXIS HAS BEEN MOVING THROUGH UT/AZ TODAY WITH NEARLY A CLOUD FREE SKY OVER MOST OF THE GREAT BASIN/SW CO AHEAD OF THIS SYSTEM. THIS SYSTEM IS PROJECTED BY THE MODELS TO CLOSE OFF BY THIS EVENING...WITH ISENTROPIC UPGLIDE RAPIDLY SPREADING MOISTURE NORTHWARD ACROSS THE AREA AFTER 06Z...WITH PCPN BREAKING OUT ALONG THE SOUTHERN MOUNTAINS AFTER 06Z. MODELS DEEPLY SATURATE (UP TO H3) ACROSS THE AREA BY EARLY TOMORROW MORNING SUGGESTING FAIRLY WIDESPREAD SNOW ACROSS THE WESTERN AND SOUTHERN PORTIONS OF THE SAN LUIS VALLEY...THE EASTERN SAN JUAN MOUNTAINS...THE SOUTHERN SANGRE DE CRISTO MOUNTAINS AND THE ADJACENT SRN I-25 CORRIDOR BY TOMORROW MORNING WITH AN AREA OF SHOWERS EXPANDING NORTHWARD ACROSS THE SE CORNER LATE TONIGHT THROUGH TUESDAY. PROBLEM IS 12Z MODEL SOUNDINGS ARE QUITE DRY UPSTREAM IN THE TROF AXIS...AND THE SRN PLAINS (DOWNSTREAM) SHOW ONLY SOME SHALLOW MOISTURE (BELOW H7). ITS POSSIBLE AS TROF WORKS ITS WAY EASTWARD IT WILL INTERACT WITH LOW LVL MOISTURE TO RAPIDLY EXPAND PCPN NORTHWARD...HOWEVER JUDGING FROM LATEST WV LOOPS UPPER LOW DOESNT APPEAR ALL THAT WOUND UP...AND WITH DEW POINTS STILL IN THE SINGLE DIGITS AND TEENS AND WINDS FAIRLY LIGHT THINK ITS GOING TO TAKE SOME TIME FOR IT TO MOISTEN UP...AT LEAST ACROSS WESTERN SECTIONS. HAVE DELAYED HIGHEST POPS UNTIL AFTER 06Z...AND HAVE INTRODUCED SOME LOW GRADE LIKELY POPS ALONG THE EASTERN SLOPES OF THE EASTERN SAN JUANS AND THE EASTERN SLOPES OF THE SOUTHERN SANGRES WHERE EASTERLY LOW LVL FLOW WILL ALSO PROVIDE SOME OROGRAPHIC ASCENT. WITH SIMILAR THINKING AS THE MID SHIFT...THESE AREAS COULD SEE UP TO 4 INCHES OF SNOWFALL ACCUMULATION. LOTS OF UNCERTAINTY IN HOW FAR NORTH TO SPREAD POPS ON TUESDAY. HAVE GENERALLY CUT BACK NORTHERN EXTENT UNTIL LATER ON TUES. OTHER CHALLENGE WILL BE LOW TEMPS TONIGHT. LOW CLOUDS HAVE CLEARED OUT OF MOST OF THE I-25 CORRIDOR THIS AFTERNOON AND SKIES NEARLY CLEAR ACROSS WESTERN MTS INTERIOR VALLEYS. WITH MOSTLY CLEAR SKIES EXPECTED THROUGH THE EVENING HOURS COUPLED WITH VERY DRY SFC DEW POINTS...TEMPERATURES SHOULD DROP QUICKLY ONCE THE SUN GOES DOWN. CLOUDS ACROSS THE SOUTHEAST PLAINS WILL BE ADVANCING NORTHWARD. CHALLENGE WILL BE FROST/FREEZE POTENTIAL FOR NORTHERN SECTIONS OF THE SE PLAINS. HAVE OPTED TO GO WITH A FREEZE WARNING FOR NORTHERN EL PASO COUNTY...AND A FROST ADVISORY FOR SRN EL PASO...EASTERN FREMONT...PUEBLO...CROWLEY AND KIOWA COUNTY BORDERING THE FREEZE WARNINGS TO THE NORTH. THIS COULD BE IN JEOPARDY IF THE CLOUDS MOVE IN FASTER...HOWEVER POINTS FARTHEST NW (IE. NRN EL PASO COUNTY) HAVE THE BEST CHANCE OF VERIFYING AND WOULD RATHER ERR ON THE SIDE OF CAUTION. HARD TO IGNORE ALL THE MODELS IN SPREADING WIDESPREAD QPF ACROSS THE EASTERN PLAINS ON TUESDAY. THINK THIS AXIS IS TOO FAR WEST...AND 18Z NAM HAS SHIFTED QPF MAXIMUM FARTHER EAST INTO KS. LIKE THIS IDEA BETTER AND HAVE KEPT HIGHEST POPS TO THE SOUTH AND EAST ON TUESDAY WITH A DECREASING TREND FROM WEST TO EAST ON TUESDAY. -KT .LONG TERM... (TUESDAY NIGHT THROUGH MONDAY) MAIN CONCERN THIS TIME PD IS THE UPPER LOW EXITING THE REGION DURING THE BEGINNING OF THIS FCST PD. PRECIP AND CLOUDS SHOULD BE EXITING THE REGION DURING THE TUESDAY EVENING TIME PERIOD. SHOWERS SHOULD BE OVER FAR SE CO AND SHOULD MOVE OUT OF THE STATE BY MIDNIGHT. LOW TEMPS WED MORNING WILL BE DEPENDENT ON HOW FAST THE CLOUDS CLEAR OUT OF THE STATE. FOR NOW..I HAVE TEMPS AT OR NEAR FREEZING ACROSS THE SE PLAINS...IF THIS VERIFIES WILL NEED A FROST ADVISORY HIGHLIGHT FOR MOST OR ALL OF THE PLAINS FOR WED MORNING. THE WX FOR THE REST OF THE WEEK SHOULD BE QUITE PLEASANT. WINDS SHOULS BE LIGHT AND TEMPS WILL BE IN THE 60S AND 70S OVER THE PLAINS AND 40S-60S OVER THE MTNS. NO PRECIP IS ANTICIPATED. THE NEXT WX SYSTEM...RATHER WEAK...WILL BEGIN TO AFFECT THE REGION DURING THE WEEKEND. BEST CHANCE OF POPS WITH THIS BROAD FLAT TROUGH WILL BE OVER AND ALONG THE CONTDVD. WE WILL LIKELY SEE A FROPA BY SAT NIGHT TO SUNDAY ACROSS THE PLAINS. /HODANISH && .AVIATION... VFR CONDITIONS EXPECTED AT KCOS AND KPUB TAF SITES TONIGHT WITH VFR TO MVFR CIGS SPREADING NORTHWARD INTO THE KALS TAF SITE BY EARLY TUES MORNING. RAIN AND SNOW WILL DEVELOP ACROSS SOUTHERN AND EASTERN SECTIONS OF THE FORECAST AREA WITH IFR TO LIFR CIGS DEVELOPING ACROSS THE EASTERN SAN JUAN MOUNTAINS AND SOUTHERN SANGRE DE CRISTO MOUNTAINS...WITH MOUNTAIN OBSCURATIONS. ON TUESDAY...SCATTERED TO NUMEROUS RAIN SHOWERS WILL SPREAD NORTHWARD ACROSS THE SOUTHEAST PLAINS...WITH MAJORITY OF THE PCPN STAYING EAST OF THE KCOS AND KPUB TAF SITES. MVFR CIGS EXPECTED TO SPREAD NORTHWARD AFFECTING THE KCOS AND KPUB TAF SITES...WITH LOCAL IFR CIGS POSSIBLE NEAR THE CO/KS BORDER. && .PUB WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY FOR COZ083-085-086-089-095-096. FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM MDT TUESDAY FOR COZ084. && 28/28
Hazardous weather outlook, Oct 13, 6:52 AM MDT, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 652 AM MDT MON OCT 13 2008 COZ058>089-093>099-141300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 652 AM MDT MON OCT 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED RAIN AND HIGH MOUNTAIN SNOW SHOWERS WILL BE POSSIBLE ACROSS THE SOUTHERN REACHES OF THE AREA TONIGHT...AS AN UPPER LEVEL WEATHER SYSTEM DEVELOPING ACROSS THE SOUTHERN GREAT BASIN REGION BEGINS TO MOVE INTO SOUTHWESTERN COLORADO. SNOW ACCUMULATIONS OF A COUPLE OF INCHES WILL BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF THE EASTERN SAN JUAN AND SOUTHERN SANGRE DE CRISTO MOUNTAINS BY EARLY TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED RAIN AND HIGH ELEVATION SNOW SHOWERS WILL LINGER TUESDAY OVER MOST OF SOUTHERN COLORADO...WITH THE BEST CHANCE FOR SIGNIFICANT RAINFALL OVER THE FAR SOUTHEAST PLAINS ALONG THE KANSAS BORDER. OVER THE MOUNTAINS...ELEVATIONS ABOVE 9000 FEET ACROSS THE SOUTHERN SANGRE DE CRISTO RANGE COULD SEE SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES BY TUESDAY EVENING. A WIDESPREAD HARD FREEZE WILL BE POSSIBLE ALONG THE INTERSTATE 25 CORRIDOR AND ACROSS THE EASTERN PLAINS LATE TUESDAY NIGHT AND EARLY WEDNESDAY MORNING AS SKIES CLEAR. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. 23/10
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 7:42 PM MDT | Freeze Warning | PUB | El Paso | 13 hr |
| Oct 13, 2:47 PM MDT | Frost Advisory | PUB | Crowley, Custer, El Paso, Fremont, Kiowa, Pueblo and 1 more | 14 hr |
| Oct 13, 4:46 PM MDT | River Flood Warning | PUB | Bent | 11 hr |
Nearby
Freeze Warnings in Colorado, 2008Every freeze warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.